Chat Now!   Member Gallery   Anxiety Zone Wire   Games   Social Groups   AZ Member Blogs   Health News  Bored?

Author Topic: Propranolol worsening my headaches  (Read 156 times)

0 Members and 1 Guest are viewing this topic.

Offline Natsab87

  • Jr. Member
  • **
  • Posts: 97
  • Country: 00
  • Rec's: 2
  • Gender: Female
    • Poke This Member
Propranolol worsening my headaches
« on: December 17, 2013, 03:32:01 AM »
Hi me again!

So I was started on Propranolol for high BP.. probably caused by worrying and anxiety. I was experiencing daily headaches like a tense feeling on the top and at the back of my head.. not unbearable but definitely 'there'! I am taking 10mg three times a day and wonder if these in fact are making my headaches worse as i'm still having them 2 weeks on. I am very anxious and tense and have a CT scan on Thursday which I am dreading. I also am not sure if I am imagining this but sometimes I feel spaced out and dizzy. I haven't had any visual problems, although when looking at the computer it can feel like it's fuzzy.. again I might be imagining this!

Any advice re Propranolol would be appreciated! I feel like i've been given it to shut me up! My BP was 140/90 and then 135/80 after I rested and 'tried' to relax!
Bookmark and Share

Offline Pichooi

  • Newbie
  • *
  • Posts: 47
  • Rec's: 1
  • Gender: Female
  • Personal text
    • Poke This Member
Re: Propranolol worsening my headaches
« Reply #1 on: December 17, 2013, 04:10:35 AM »
It's probably nothing but I understand your worry. Let us know how the scan goes.
Bookmark and Share

Offline AncientMelody

  • Sr. Member
  • ****
  • Posts: 470
  • Rec's: 9
  • Personal text
    • Poke This Member
Re: Propranolol worsening my headaches
« Reply #2 on: December 17, 2013, 08:27:46 AM »
Propranolol is actually a treatment for chronic migraines, because it helps relax the blood vessels in the brain (as well as the rest of the body). It should not cause headaches, and in fact this is not listed as a side effect for propranolol. I don't see you mention any evidence for worsening headaches in spite of your title...you simply said that it hasn't improved. This suggests to me that, 1) Your blood pressure is not under control yet, OR 2) The headaches are not coming from high blood pressure but some other mechanism. Could be chronic muscle tension due to the worry. Propanolol will not help that. You would instead need gentle range of motion exercises of the neck, massage or acupuncture, perhaps a muscle relaxer. Could be grinding your teeth at night/clenching your jaw. Could be you need to get your vision checked, because vision problems certainly can cause headaches. And 3) Regardless, of the cause of the headache, you'll want to look into other means of getting your anxiety under control, therapy, meditation, exercise, meds if you and your doc think it appropriate. Do you have a followup appointment scheduled?
Bookmark and Share

Offline Natsab87

  • Jr. Member
  • **
  • Posts: 97
  • Country: 00
  • Rec's: 2
  • Gender: Female
    • Poke This Member
Re: Propranolol worsening my headaches
« Reply #3 on: December 17, 2013, 08:45:26 AM »
Hi AncientMelody. My headaches haven't worsened but they also haven't improved. They tend to move around my head but are mainly right on the top of my head and feel sore like i've had my hair up, or sometimes feel like a crawling sensation. Other times it's like a hot or cold patch at the front of my head. Paracetamol and Ibuprofen don't do anything.

I was started on the Propranolol a week ago because I went to my GP re feeling anxious and my BP was high, although they think that was because I'm anxious rather than for any other reason...and I haven't had my bp checked since. I wasn't given a follow up appointment but I wasn't sure how long to take the Propranolol for until I made a follow up appt, what with xmas next week etc. I am going away for xmas to Sunderland (6 hours from where I live) to be with my bfs family and I am pretty uptight about that due to how i've been feeling. I am not my normal self right now so it's out of my comfort zone!
 
I am very anxious all of the time and then since getting the headaches I have become more anxious so it's a vicious circle. I have got it in my head that it must be a brain tumour, despite being told it probably isn't and I have no other symptoms. Once you think something, it's hard to 'unthink' it! It isn't necessarily overly painful but I can just feel a pressure there and it's annoying and is preventing me focussing on much else. I had an in depth eye test where they checked behind my eyes with a light and said any brain tumour or bleed would have been found. I have been referred for CBT but i've not yet heard anything. I am hoping once I have the CT on Thursday and it hopefully shows nothing, I will be able to relax a little!

Thanks for your reply.
Bookmark and Share

Tags:
 

Related Topics

  Subject / Started by Replies Last post
1 Replies
531 Views
Last post May 01, 2009, 08:03:42 PM
by Jimboe88
0 Replies
558 Views
Last post January 05, 2010, 10:33:36 AM
by LetMeBeMyself
0 Replies
761 Views
Last post December 13, 2010, 04:33:51 PM
by Daisy131
4 Replies
307 Views
Last post October 14, 2012, 02:43:57 PM
by Celeste16
16 Replies
389 Views
Last post August 17, 2013, 03:21:03 AM
by theelt712
2 Replies
345 Views
Last post January 20, 2014, 11:59:35 AM
by MarkBowden

anything